Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 143, NWS Dodge City, KS

May 30, 2016Hamilton County, Kearny County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 30, 2016, 9:30 PM MDT for Hamilton County, Kearny County, Kansas. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2016, 9:30 PM MDT (03:30 UTC)
Expired
May 30, 2016, 9:54 PM MDT
In force
24 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Hamilton County, KS, Kearny County, KS

The radar

The Dodge City radar (KDDC), 137 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 9:40 PM MDTHAIL 14 N Kendall, KSHAIL COVERING THE GROUND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2016-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 731 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2016-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
731 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
2122 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

134 
WUUS53 KDDC 310330
SVRDDC
KSC075-093-310415-
/O.NEW.KDDC.SV.W.0143.160531T0330Z-160531T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1030 PM CDT MON MAY 30 2016

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HAMILTON COUNTY IN SOUTHWESTERN KANSAS...
  SOUTHWESTERN KEARNY COUNTY IN SOUTHWESTERN KANSAS...

* UNTIL 1115 PM CDT/1015 PM MDT/

* AT 1030 PM CDT/930 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 3
  MILES NORTH OF KENDALL...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KENDALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3789 10162 3807 10162 3805 10131 3782 10138
TIME...MOT...LOC 0330Z 270DEG 26KT 3799 10153 

HAIL...1.25IN
WIND...60MPH

$$

TURNER
3 follow-up statements
348 
WWUS53 KDDC 310339
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1039 PM CDT MON MAY 30 2016

KSC075-093-310415-
/O.CON.KDDC.SV.W.0143.000000T0000Z-160531T0415Z/
HAMILTON KS-KEARNY KS-
1039 PM CDT MON MAY 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM
CDT/1015 PM MDT/ FOR EAST CENTRAL HAMILTON AND SOUTHWESTERN KEARNY
COUNTIES...

AT 1038 PM CDT/938 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 3
MILES NORTHEAST OF KENDALL...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND UP TO HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KENDALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3789 10161 3807 10158 3805 10131 3782 10138
TIME...MOT...LOC 0338Z 278DEG 18KT 3798 10150 

HAIL...1.25IN
WIND...60MPH

$$

TURNER
672 
WWUS53 KDDC 310344
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1044 PM CDT MON MAY 30 2016

KSC075-093-310415-
/O.CON.KDDC.SV.W.0143.000000T0000Z-160531T0415Z/
HAMILTON KS-KEARNY KS-
1044 PM CDT MON MAY 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM
CDT/1015 PM MDT/ FOR EAST CENTRAL HAMILTON AND SOUTHWESTERN KEARNY
COUNTIES...

AT 1043 PM CDT/943 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 5
MILES NORTHEAST OF KENDALL...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THE PUBLIC REPORTED QUARTER SIZE HAIL ALONG THE HAMILTON/KEARNY
COUNTY LINE NORTH OF KENDALL AT 1040 PM CDT. 

LOCATIONS IMPACTED INCLUDE...
KENDALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3789 10161 3807 10158 3805 10131 3782 10138
TIME...MOT...LOC 0343Z 270DEG 26KT 3798 10145 

HAIL...1.00IN
WIND...60MPH

$$

TURNER
880 
WWUS53 KDDC 310354
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1054 PM CDT MON MAY 30 2016

KSC075-093-310403-
/O.CAN.KDDC.SV.W.0143.000000T0000Z-160531T0415Z/
HAMILTON KS-KEARNY KS-
1054 PM CDT MON MAY 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HAMILTON AND
SOUTHWESTERN KEARNY COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED
BELOW SEVERE LIMITS. HAIL TO THE SIZE OF NICKELS...FREQUENT
LIGHTNING AND HEAVY RAIN WILL CONTINUE THROUGH 1115 PM CDT. 
THE SEVERE THUNDERSTORM WARNING IS CANCELLED. 

LAT...LON 3789 10161 3807 10158 3805 10131 3782 10138
TIME...MOT...LOC 0351Z 270DEG 26KT 3798 10136 

$$

TURNER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 7:15 PM MDT, 2 hours 15 minutes earlier.

Area forecast discussion, May 30, 7:15 PM MDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
815 PM CDT MON MAY 30 2016

.UPDATE...
Issued at 815 PM CDT Mon May 30 2016

Aligned pop/wx/sky grids through tonight to match radar trends.
Strong squall line, from Tribune northward, will impact at least
the northern zones tonight. Severe weather reports from this line
have been limited, with Kit Carson reporting a wind gust of 58 mph
and radar indicating hail size near quarters or less. Outflow
winds to 50-55 mph will likely be main impact across the NW zones
tonight, with significant weather advisories anticipated. Mixed
layer CAPE axis of 1000-1500 J/kg still noted ahead of the line,
so can't rule out some marginal severe hail/wind from strongest
cells within the line.

&&

.SHORT TERM...(This evening through Tuesday)
Issued at 113 PM CDT Mon May 30 2016

Thunderstorms will be possible across portions of western Kansas
tonight as short range models indicate the upper level shortwave
trough in the Northern Rockies developing into a closed off low as
it digs southeast across eastern Montana into the Dakotas. As the
upper level system moves into the Northern Plains, an attendant cold
front is projected to push southward into western Kansas late tonight
into early Tuesday morning. Meanwhile, a return flow will re-
establish across central and much of western Kansas helping to push
surface dewpoints back up into the lower to mid 60s(F) across central
Kansas with 50s(F) further west. Although remaining fairly weak, a
southwest flow aloft will become increasingly difluent as a secondary
closed off low deepens across southern Arizona overnight. Steep
lower/mid level lapse rates and increasing instability will exist
across the high plains of Colorado as the first in a series of H5
vort maxima begin to kick out downstream of the approaching trough
axis late this afternoon. As a result, thunderstorms will develop
across eastern Colorado toward early evening with storms eventually
drifting eastward into western Kansas later tonight. Considering
the weaker flow aloft, the best chance for thunderstorms will be
more closely associated with the frontal boundary pushing into
northwest and west central Kansas, then spreading eastward as the
front pushes further into southwest and central Kansas through
early Tuesday. The potential for marginally severe storms does
exist with MLCAPE values upward of 1000 to 1500 J/KG, particularly
further north near the I-70 corridor where better forcing is
likely. The focus for thunderstorms will shift east-southeast
during the day Tuesday as the front moves into central and south
central Kansas by Tuesday afternoon.

Considering prevailing southerlies and surface dewpoints well up
into the 50s(F) across west central and southwest Kansas to the
lower 60s(F) in south central Kansas, look for lows generally down
into the 60s(F) across the area tonight. Cooler temperatures are
likely Tuesday as a cold front pushes through western and central
Kansas during the day. Also considering increased cloud cover and
lingering precip, especially across central and south central
Kansas, look for highs mainly up into the 70s(F) Tuesday afternoon.

.LONG TERM...(Tuesday night through Monday)
Issued at 230 PM CDT Mon May 30 2016

Thunderstorm chances continue for portions of southwest and south
central Kansas Tuesday night as medium range models indicate a
closed off upper level low shifting eastward across the Northern
Plains. Meanwhile, a cold front attendant to the closed low will
push further south into the northern Texas Panhandle and western
Oklahoma before stalling out closer to the Red River Valley.
Although the flow aloft will remain fairly weak, ample lift
associated with the frontal boundary will support shower and
thunderstorm development across the region with the best chance
for precip across southern portions of southwest and south central
Kansas. Drier conditions are then expected across western Kansas
through the end of the week even as the secondary closed low in
Arizona begins to shift eastward across the South Plains. The
focus for precip will likely remain confined to our south across
Texas and portions of Oklahoma in conjunction with a stalled out
frontal boundary expected to be located generally in the vicinity
of the Red River.

Below normal temperatures are likely Wednesday as surface high
pressure across the Northern Plains helps reinforce a cooler air
mass across the Western High Plains. The GFS and ECMWF show H85
temperatures ranging from the mid teens(C) across central Kansas
to a little above 15C in extreme southwest Kansas. Depending on
lingering cloud cover, high temperatures may struggle to reach
the 70s(F) across southern portions of southwest and south central
Kansas Wednesday afternoon with widspread mid to upper 70s(F)
further north. Western Kansas will then undergo a warming trend
through at least Friday as surface high pressure pushes further
east across the Central Plains returning low level southerlies to
the region and bringing back near seasonal highs.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 600 PM CDT Mon May 30 2016

SCT SHRA/TSRA in eastern Colorado this evening expected to spread
into SW KS tonight. Followed convective timing offered by the NAM
model for the 00z TAFs. Included TSRA TEMPO groups at all
terminals for the 09-13z Tue timeframe, when confidence is highest
that SHRA/convection will impact aviation. Cold front passage will
bring a shift to gusty NE winds early Tuesday morning. A period of
post-frontal stratus expected 12-18z Tue at all airports, with
consensus of short term models keeping cigs MVFR to low VFR. Periods
of -RA/-SHRA will continue much of Tuesday, before gradually
diminishing by 00z Wed.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  60  76  53  75 /  50  60  50  10
GCK  58  73  52  74 /  50  50  30  10
EHA  55  74  53  73 /  40  50  50  10
LBL  58  76  54  74 /  30  60  50  10
HYS  58  74  52  75 /  50  50  30  10
P28  63  78  59  75 /  50  60  60  20

&&

.DDC Watches/Warnings/Advisories...
NONE.
&&

UPDATE...Turner
SHORT TERM...JJohnson
LONG TERM...JJohnson
AVIATION...Turner
Hazardous weather outlook, May 30, 4:09 AM MDT, 17 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
509 AM CDT MON MAY 30 2016

KSZ030-031-043>046-061>066-074>081-084>090-311000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
509 AM CDT MON MAY 30 2016 /409 AM MDT MON MAY 30 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

DISCUSSION...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
EASTERN COLORADO AND NORTHWEST KANSAS LATE THIS AFTERNOON AND MOVE
EAST ACROSS WESTERN KANSAS TONIGHT. A FEW OF THE STORMS COULD BE
CAPABLE OF PRODUCING HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS
ESPECIALLY ACROSS WEST CENTRAL AND NORTHWEST KANSAS. SOME LOCALLY
HEAVY RAIN WILL BE POSSIBLE WITH STORMS LATER IN THE EVENING.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  ELEVATED LIGHTNING RISK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

DISCUSSION...SCATTERED THUNDERSTORMS WILL DEVELOP ALONG A COLD
FRONT ON TUESDAY. A FEW STORMS COULD PRODUCE QUARTER SIZE HAIL
AND HEAVY RAIN.

HAZARDS WEATHER RISK...

  TUESDAY...
  LIMITED FLOODING RISK.
  LIMITED SEVERE THUNDERSTORM RISK.

  WEDNESDAY...
  LIMITED LIGHTNING RISK.

  THURSDAY...
  NO HAZARDS.

  FRIDAY...
  NO HAZARDS.

  SATURDAY...
  NO HAZARDS.

  SUNDAY...
  LIMITED LIGHTNING RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT FOR
LARGE HAIL AND HIGH WINDS AROUND GENERALLY WEST OF A HAYS TO
JOHNSON LINE.

&&

FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO

GERARD

In the hours before

Special weather statement, May 30, 8:07 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
907 PM CDT MON MAY 30 2016

KSZ043-061-062-310245-
SCOTT KS-KEARNY KS-HAMILTON KS-
907 PM CDT MON MAY 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON...
NORTHWESTERN KEARNY AND NORTHWESTERN SCOTT COUNTIES UNTIL 945 PM
CDT/845 PM MDT/...

AT 905 PM CDT/805 PM MDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS FROM RUSSELL SPRINGS TO LEOTI TO 20 MILES
SOUTHWEST OF LEOTI...MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THE LINE OF STORMS.

LOCATIONS IMPACTED INCLUDE...
SCOTT STATE LAKE AND MODOC.

LAT...LON 3823 10162 3826 10159 3826 10135 3830 10113
      3870 10113 3870 10075 3817 10124
TIME...MOT...LOC 0205Z 263DEG 25KT 3850 10134

FINCH
Special weather statement, May 30, 8:37 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
937 PM CDT MON MAY 30 2016

KSZ030-043>045-062-063-310315-
FINNEY KS-SCOTT KS-KEARNY KS-NESS KS-TREGO KS-LANE KS-
937 PM CDT MON MAY 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FINNEY...EAST
CENTRAL KEARNY...SOUTHERN TREGO...SOUTHEASTERN SCOTT...LANE AND
NORTHWESTERN NESS COUNTIES UNTIL 1015 PM CDT...

AT 935 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORM
OUTFLOW WINDS ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF
COLLYER TO 5 MILES NORTHWEST OF DEERFIELD. MOVEMENT WAS SOUTHEAST AT
25 MPH.

WINDS OF 45 TO 55 MPH ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
DIGHTON...UTICA...COLLYER...ALAMOTA...AMY...MANNING...FRIEND...GRIGSTON...
SHIELDS...SHALLOW WATER...HEALY...PENDENNIS AND TREGO CENTER.

LAT...LON 3895 9972 3800 10081 3803 10131 3870 10061
      3870 10015 3906 10015
TIME...MOT...LOC 0235Z 297DEG 20KT 3900 10020 3806 10118

TURNER
Special weather statement, May 30, 8:47 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
947 PM CDT MON MAY 30 2016

KSZ043-310330-
SCOTT KS-
947 PM CDT MON MAY 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SCOTT COUNTY UNTIL 1030
PM CDT...

AT 946 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES NORTHWEST OF SCOTT CITY...MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
PEA SIZE HAIL IS POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
SCOTT CITY AND MODOC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3859 10072 3837 10095 3849 10113 3853 10113
      3868 10102
TIME...MOT...LOC 0246Z 295DEG 27KT 3852 10094

TURNER
Special weather statement, May 30, 8:50 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
950 PM CDT MON MAY 30 2016

KSZ061-062-310330-
KEARNY KS-HAMILTON KS-
950 PM CDT MON MAY 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HAMILTON...
NORTHWESTERN FINNEY AND NORTHERN KEARNY COUNTIES UNTIL 1030 PM
CDT/930 PM MDT/...

AT 949 PM CDT/849 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 14 MILES NORTH OF KENDALL...MOVING SOUTHEAST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
HAMILTON...NORTHWESTERN FINNEY AND NORTHERN KEARNY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3826 10154 3826 10110 3824 10110 3791 10143
      3810 10165
TIME...MOT...LOC 0249Z 296DEG 35KT 3815 10151

TURNER
Special weather statement, May 30, 9:00 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1000 PM CDT MON MAY 30 2016

KSZ061-062-310345-
KEARNY KS-HAMILTON KS-
1000 PM CDT MON MAY 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HAMILTON AND WEST
CENTRAL KEARNY COUNTIES UNTIL 1045 PM CDT/945 PM MDT/...

AT 959 PM CDT/859 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR SYRACUSE...MOVING EAST AT 20 MPH.

HAIL TO THE SIZE OF NICKELS AND WIND GUSTS OF 50 TO 55 MPH ARE
LIKELY WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SYRACUSE AND KENDALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3793 10184 3811 10180 3810 10142 3781 10149
TIME...MOT...LOC 0259Z 279DEG 18KT 3801 10173

TURNER
Special weather statement, May 30, 9:12 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1012 PM CDT MON MAY 30 2016

KSZ030-031-045-046-310400-
ELLIS KS-RUSH KS-NESS KS-TREGO KS-
1012 PM CDT MON MAY 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RUSH...TREGO...ELLIS
AND NORTHEASTERN NESS COUNTIES UNTIL 1100 PM CDT...

AT 1010 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORM
OUTFLOW WINDS NEAR TREGO CENTER...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE LIKELY ACROSS EASTERN TREGO COUNTY
AND WESTERN ELLIS COUNTY THROUGH 11 PM.

LOCATIONS IMPACTED INCLUDE...
HAYS...ELLIS...WAKEENEY...VICTORIA...CATHERINE...SCHOENCHEN...OGALLAH...
LIEBENTHAL...BROWNELL...RIGA...YOCEMENTO...MUNJOR...CEDAR BLUFF...TOULON...
ANTONINO...TREGO CENTER AND EMMERAM.

LAT...LON 3858 9921 3866 10004 3912 9992 3913 9957
      3913 9908
TIME...MOT...LOC 0310Z 276DEG 26KT 3890 9987

TURNER

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:07 PM MDTSpecial Weather StatementDDCWichita38 min
May 30, 8:37 PM MDTSpecial Weather StatementDDCLane, Trego38 min
May 30, 8:47 PM MDTSpecial Weather StatementDDCScott43 min
May 30, 8:50 PM MDTSpecial Weather StatementDDCKearny40 min
May 30, 9:00 PM MDTSpecial Weather StatementDDCHamilton45 min
May 30, 9:12 PM MDTSpecial Weather StatementDDCEllis, Trego48 min
May 30, 9:49 PM MDTSpecial Weather StatementDDCKearny41 min
May 30, 9:58 PM MDTSpecial Weather StatementDDCKearny47 min
May 30, 10:02 PM MDTSpecial Weather StatementDDCEllis43 min
May 30, 10:07 PM MDTSpecial Weather StatementDDCKearny38 min
May 30, 10:13 PM MDTSpecial Weather StatementDDCEllis47 min
May 30, 10:27 PM MDTSpecial Weather StatementDDCFinney48 min
May 30, 10:30 PM MDTSpecial Weather StatementDDCFinney45 min
May 30, 10:48 PM MDTSpecial Weather StatementDDCGrant42 min
May 30, 10:51 PM MDTSpecial Weather StatementDDCKearny39 min
May 30, 10:57 PM MDTSpecial Weather StatementDDCHaskell48 min
May 30, 11:00 PM MDTSpecial Weather StatementDDCGray45 min
May 30, 11:08 PM MDTSpecial Weather StatementDDCHodgeman52 min
May 30, 11:21 PM MDTSpecial Weather StatementDDCGray39 min
May 30, 11:26 PM MDTSpecial Weather StatementDDCGrant49 min
May 30, 11:31 PM MDTSpecial Weather StatementDDCHaskell44 min
May 30, 11:46 PM MDTSpecial Weather StatementDDCGray44 min
May 30, 11:51 PM MDTSpecial Weather StatementDDCHamilton39 min
May 30, 11:56 PM MDTSpecial Weather StatementDDCFord49 min
May 31, 12:02 AM MDTSpecial Weather StatementDDCHaskell43 min
May 31, 12:16 AM MDTSpecial Weather StatementDDCFord44 min
May 31, 12:19 AM MDTSpecial Weather StatementDDCFord41 min
May 31, 12:34 AM MDTSpecial Weather StatementDDCHodgeman41 min
May 31, 12:39 AM MDTSpecial Weather StatementDDCMeade51 min
May 31, 12:46 AM MDTSpecial Weather StatementDDCMeade44 min
May 31, 12:52 AM MDTSpecial Weather StatementDDCEdwards38 min
May 31, 1:04 AM MDTSpecial Weather StatementDDCClark41 min
May 31, 1:13 AM MDTSpecial Weather StatementDDCEdwards, Kiowa47 min
May 31, 1:16 AM MDTSpecial Weather StatementDDCClark, Meade, Seward44 min
May 31, 1:56 AM MDTSpecial Weather StatementDDCBarber, Pratt49 min
May 31, 1:58 AM MDTSpecial Weather StatementDDCComanche47 min
May 31, 2:11 AM MDTSpecial Weather StatementDDCStanton64 min
May 31, 2:41 AM MDTSpecial Weather StatementDDCBarber, Comanche64 min
May 31, 3:23 AM MDTSpecial Weather StatementDDCHaskell52 min
May 31, 4:59 AM MDTAreal Flood AdvisoryDDCHaskell3 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.